|Stomach problems with medicine.
Jan 7, 2007
I was diagnosed about a year ago and my doctor has prescribed Tricivir as my medication. But I am having a really hard time finding things that I can eat that do not make me sick. My stomach will bloat and everything just makes me sick to my stomach. What can I eat?
| Response from Dr. Henry
Tricivir is a combination medications containing AZT, 3TC and abacavir (Trizivir in the US). A significant minority of patients have persistent stomach problems after starting AZT which is the most likely component causing the problems (followed by abacavir then 3TC). Often an alternative to AZT (such as tenofovir or D4T) would be substituted on a trial basis to see if the problem improves. In the US Trizivir is not used much by itself but generally used with a protease inhibitor (usually boosted with ritonavir) or a NNRTI such as nevirapine or efavirenz. Other conditions such as Hpylori infections, lactose intolerance, pancreatitis can cause GI symptoms not due to your HIV medications so an evaluation by your HIV specialist and/or a gastroenterologist often is useful. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Dry Cough An Acute Symptom Of AIDS?
- Blowjob From A Prostitute Do I Need To Get Tested For AIDS
- Bloody Nose After Unprotected Anal Sex Worried I Have HIV
- Chills After Unprotected Vaginal Sex Worried I Have HIV
- Hair Loss After Sucking Penis Worried I Have HIV
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.